Alert archive / Utah / Wind Advisories in 2008
Wind Advisory 24, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Aug 15, 2008, 8:46 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2008, 8:46 PM MDT (02:46 UTC)
- Expired
- Aug 16, 2008, 6:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 160246 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 846 PM MDT FRI AUG 15 2008 ...STRONG EAST CANYON WINDS OVERNIGHT... .STRONG SURFACE HIGH PRESSURE ACROSS WYOMING COMBINED WITH EASTERLY WINDS AT RIDGETOP LEVELS WILL CREATE STRONG EASTERLY GAP WINDS ACROSS FAR NORTHERN UTAH OVERNIGHT. UTZ001-002-161200- /O.NEW.KSLC.WI.Y.0024.080816T0246Z-080816T1200Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- 846 PM MDT FRI AUG 15 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT SATURDAY. THIS WIND ADVISORY IS FOR THE CACHE VALLEY AND NORTHERN WASATCH FRONT OF FAR NORTHERN UTAH. STRONG EASTERLY CANYON WINDS HAVE DEVELOPED ACROSS THE CACHE VALLEY EARLY THIS EVENING. THESE STRONG WINDS WILL SPREAD INTO THE NORTHERN WASATCH FRONT DURING THE BALANCE OF THE EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED LATE THIS EVENING THROUGH 600 AM SATURDAY MORNING. WINDS WILL STEADILY DECREASE BEGINNING EARLY SATURDAY MORNING. WIDESPREAD SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS APPROACHING 55 MPH NEAR THE MOUTHS OF AREA CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS75 KSLC 161150 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 550 AM MDT SAT AUG 16 2008 UTZ001-002-161300- /O.EXP.KSLC.WI.Y.0024.000000T0000Z-080816T1200Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- 550 AM MDT SAT AUG 16 2008 ...WIND ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 6 AM MDT. EASTERLY CANYON WINDS ARE DECREASING THIS MORNING ACROSS NORTHERN UTAH. LOCAL WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH MID- MORNING ACROSS THE CACHE VALLEY AND NORTHERN WASATCH FRONT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Aug 15, 4:05 PM MDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 15, 4:05 PM MDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 405 PM MDT FRI AUG 15 2008 .SYNOPSIS...A COOL UPPER LOW WILL DROP INTO EXTREME NORTHEAST UTAH AND NORTHWEST COLORADO TONIGHT THROUGH SATURDAY. A WARMING TREND WILL BEGIN SUNDAY AND CONTINUE INTO NEXT WEEK. && .DISCUSSION...THE COOL UPPER LOW REMAINS ON TRACK TO END UP OVER EXTREME NWRN CO BY 12Z SAT THEN MOVE SLOWLY EAST THRU THE WEEKEND. THE ASSOCIATED COOL FRONT LAYS ACROSS FAR SOUTHERN UTAH AND CONTINUES TO CREEP SOUTHWARD. LOW LEVEL MOISTURE CONVERGENCE INTO THE SURFACE TROF CONTINUES BUT THE AXIS HAS ALSO CREPT SOUTHWARD AND ONLY THE WASHINGTON COUNTY AREA HAS KEPT THE HIGHER DEWPOINTS. SO IT APPEARS THAT THE GFS IS DOING A BETTER JOB DEPICTING THE MOISTURE DISTRIBUTION AND IT SHOWS THE DRIER AIRMASS COVERING ALL BUT THE VERY SOUTHWEST CORNER OF THE FORECAST AREA THRU THE WEEKEND...AND HAVE TAKEN MOST POPS BACK OUT OF THE GRIDS DOWN SOUTH. THE MOISTURE ASSOCIATED WITH THE UPPER COOL POOL HAS SET OFF LOW TOPPED CONVECTION OVER THE UINTA MTS THAT HAS BEEN DRIFTING OFF INTO THE UINTA BASIN. THIS WILL CONTINUE INTO THE EVENING WITH A CHANCE OF PRECIP LINGERING OVER THE MTS INTO SAT. THE CLOSED LOW HAS ALSO SET UP A FAIRLY TIGHT EASTERLY SURFACE GRADIENT ACROSS WRN WY AND NRN UT. THIS PLUS EASTERLY FLOW AT 700 MB AND LOW LEVEL COLD ADVECTION WILL BRING WINDY CONDITIONS TO THE GAPS ALONG THE WASATCH FRONT AND INTO THE CACHE VALLEY. HAVE SOME ENHANCED WINDS IN THE FORECASTS OVERNIGHT BUT THE POTENTIAL IS THERE FOR AN ADVISORY LEVEL EVENT AND THIS WILL NEED TO BE MONITORED. HOWEVER...THE STRONGEST GRADIENT IS FORECAST TO OCCUR THIS EVE AND IT WILL BE RELAXING THROUGH THE EARLY MORNING HOURS...NORMALLY THE PEAK TIME FOR WINDS...SO SPEEDS MAY NOT GET TOO HIGH. AS THE LOW PULLS AWAY SUN NIGHT/MON...THE UPSTREAM UPPER RIDGE AXIS MOVES TO ERN UT AND ALLOWS MOISTURE TO RETURN TO THE AREA FROM THE SOUTH. THE MAY NOT LINGER TOO LONG AS SOUTHWEST FLOW IS FORECAST TO INCREASE NEXT WEEK AHEAD OF A DEEPER PACIFIC TROF. THIS TROF STARTS TO MOVE INLAND NEXT TUE AND SLOWLY ACROSS THE NRN ROCKIES THRU THE WEEK. 12Z EC AND GFS RUNS WERE IN BETTER AGREEMENT ON THIS SO TRENDED THE GRIDS A LITTLE COOLER AND WETTER DAY 6 AND 7. && .AVIATION...WEST TO NORTHWEST WINDS WILL CONTINUE AT THE SLC TERMINAL THROUGH AROUND 03-04Z. WINDS ARE THEN EXPECTED TO BECOME LIGHT WEST TO SOUTHWEST UNTIL LATE TONIGHT...POSSIBLY AFTER 08-10Z...BEFORE SOUTHERLY DRAINAGE WINDS SETTLE IN. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. && .FIRE WEATHER...AN UNUSUALLY COOL AIRMASS FOR MID-AUGUST WILL SETTLE OVER THE FIRE DISTRICT TONIGHT AND SATURDAY. THIS WILL RESULT IN LOCAL BREEZY CANYON WINDS. TEMPERATURES WILL WARM RAPIDLY EARLY NEXT WEEK TO NORMAL LEVELS ALONG WITH AN INCREASING THREAT OF AFTERNOON SOUTHWEST WINDS BY MID-WEEK...STRONGEST IN THE WESTERN VALLEYS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/CHENG/GIBSON FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:23 PM MDT | Areal Flood Advisory | SLC | Kane | 3 hr |
| Aug 16, 3:49 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 16, 4:17 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 28 min |
| Aug 16, 4:57 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 48 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.